Couldn't find what you looking for?

TRY OUR SEARCH!

I have been on prednisone for a few months now, the swelling of the face is freaking me out along with the weight gain. what can i do to help the swelling of the face.

Loading...

Hey I think I might know what the problem is. You might be allergic to the medication. Talk to your doctor about this she/he can help you. I hope you're reading this. Good luck with all of it!
Reply

Loading...

Blinkies12 wrote:

Hey I think I might know what the problem is. You might be allergic to the medication. Talk to your doctor about this she/he can help you. I hope you're reading this. Good luck with all of it!



For crying out loud swelling of the face is a side effect of taking prdnisone.
It's caled moon face and you'll also possible get apple belly. It is just what it states. Your belly gtes big and is shaped like an apple. Getting rid of it isn't easy. Lowering the dose of prednisone will decrease the moon face symptoms.

Please, get a clue before you answer on a topic you obviously know nothing about.
Reply

Loading...

I have been on pred (unfortunately) for too long due to Angioedema & Urticaria...moon shape face is very common so is the restless nights. Among other symptoms weight gain, mood swing and panic attacks. Which I am happy to report I no longer have due to MAJOR meditation accupuncture and exercise.
What I have found to be helpful is to use combo medications with less side effects so that the Pred can be lowered as much as your body can handle. I was on 40 mg's then 20 and now thank God I am on 10 a day...1/2 in the AM & half in the PM. Also, I take zyrtec (1 daily) and Pepcid (1 daily) for break through hives and swelling I resort to the Pred for bad swelling as its the ONLY thing that stops the swelling instantly.
However, I am currently looking into other alternatives such as Humira, Enbrel, Cyclosporin as well as others...has anyone tried any of these med's? Oh yeah how about Plaquavil (apologize for the incorrect spelling).

With my experience keeping the stress levels in control as much as possible is the key to manage any illness.

A good tip that I found on the net was the use of (original) baby powder...its incredible how it calms the skin after shaving, or just about anything. Stay hydrated and on top of your potassium levels as the Pred will lower your pot. Also, what I suggest is 100% PURE olive oil soap, NO FRAGRANCE of any kind. It has made a huge difference.

TONS OF WATER TO WASH OUT THE TOXINS FROM ALL THE MED'S!

GOOD LUCK EVERYONE!! :-)
Reply

Loading...

I've been on predisone for almost sixteen years so I know the side effects by far. Its not a easy medicine to deal with. I've always gone up and down on doses, but I recently relapsed and had to go back up to 60 mg's every morning and at first for some weird reason it seemed to have the opposite effect on my body, instead of gaining weight and getting the moon face as usual I lost weight everywhere, don't get me wrong I wasn't complaining at all, but it did worry me because steriods arnt supposed to do that, I was released from the hospital with my weight at 109 (only 4'9 & 20 yrs old) and within 3 days I was down to 99 lbs, I got hella tiny, tell me that isn't crazy right? I was eating everything the same too, now after 3 weeks im getting the moon face & gaining some weight and its bothering me more then ever, if I could find anything that would make it go away I would do it
Reply

Loading...

Blinkies12 wrote:

Hey I think I might know what the problem is. You might be allergic to the medication. Talk to your doctor about this she/he can help you. I hope you're reading this. Good luck with all of it!



The swelling is a side effect of the prednisone.. the moon face usually happens 1-2 months after u start taking prednisones... varies from different individuals... usually at 10mg and below the face subsides..
Reply

Loading...

dyno wrote:

I have been on pred (unfortunately) for too long due to Angioedema & Urticaria...moon shape face is very common so is the restless nights. Among other symptoms weight gain, mood swing and panic attacks. Which I am happy to report I no longer have due to MAJOR meditation accupuncture and exercise.
What I have found to be helpful is to use combo medications with less side effects so that the Pred can be lowered as much as your body can handle. I was on 40 mg's then 20 and now thank God I am on 10 a day...1/2 in the AM & half in the PM. Also, I take zyrtec (1 daily) and Pepcid (1 daily) for break through hives and swelling I resort to the Pred for bad swelling as its the ONLY thing that stops the swelling instantly.
However, I am currently looking into other alternatives such as Humira, Enbrel, Cyclosporin as well as others...has anyone tried any of these med's? Oh yeah how about Plaquavil (apologize for the incorrect spelling).

With my experience keeping the stress levels in control as much as possible is the key to manage any illness.

A good tip that I found on the net was the use of (original) baby powder...its incredible how it calms the skin after shaving, or just about anything. Stay hydrated and on top of your potassium levels as the Pred will lower your pot. Also, what I suggest is 100% PURE olive oil soap, NO FRAGRANCE of any kind. It has made a huge difference.

TONS OF WATER TO WASH OUT THE TOXINS FROM ALL THE MED'S!

GOOD LUCK EVERYONE!! :-)


Are you still around? Can you please help me? I know it's been awhile, but you seem so knowledgeable about Prednisone and I'm desperate!!

I took 65 miligrams for about 7 months..and then tapered down...took them for about a year and a month total. Got everything...moon face, cushings, acne, hair lose, on prilosec now for heartburn, and gained 50 lbs. Yay! (not).

My biggest (and scariest) problem..which my doctor seems to just disregard, is that I still have edema in my legs...it will noticibly pit when you push on my shins...is that normal?? It's been exactly a year since I've stopped taking them. I definitely do NOT drink enough water (could that be it??). I'm worried the meds did something to my heart..but I've been told it takes awhile or it's the weight. Ugh. I'm so frustrated! Thank you so much!!!
Reply

Loading...

I think this medicine is not a good medicine at all , all people got to report this to USDA to pull this drug from market because it has so many worse side effect , Are USDA aware of this ? I wonder why it is in the market?
Reply

Loading...

Quote:

I think this medicine is not a good medicine at all , all people got to report this to USDA to pull this drug from market because it has so many worse side effect , Are USDA aware of this ? I wonder why it is in the market?


This medication does have many side effects, and some unpleasant. However, for those who need it, it works. I have a 17 year old stepdaughter with Ulcerative Colitis. Look up the symptoms of uncontrolled UC. I'm sure she would rather have a Moon Face than poop her pants. Thank the Lord you were dealt a good hand. Some people weren't so lucky
Reply

Loading...

I went off Prednisone because the side effect were so bad! The pain is back and it's terrible. I need help, but I dont know what to do. Even my Doctor said, " cant you take .5mg" ? No I can not. Please help there must be something.

Reply

Loading...

Karen wrote:

I went off Prednisone because the side effect were so bad! The pain is back and it's terrible. I need help, but I dont know what to do. Even my Doctor said, " cant you take .5mg" ? No I can not. Please help there must be something.


oh wow, i didnt even know there was such thing as taking .5. So sorry you're struggling. I'm a long time pred kid, and am very thankful that this drug exists because somedays it's all that keeps me breathing, but the side effects are absolutely horrible. I pray that you find what will work for you!
Reply

Loading...

Me too! Some days, it's all that keeps me breathing as well. The side effects are horrendous, but the alternative is to pass away from suffocation, and that just isn't an option at 52. What about losing some weight. Get down small enough and the moon face and other swelling issues may not be so noticeable. That's my plan.
Reply

Loading...


I have been on predsione for the past 10 yrs. fluating from 5 to 60 mil. per day. I have the weight gain and the belly fat I ve always been aroundf 100 pounds I am at a constant 135 You can reduce your intake of ml. by taking alieve it helps me it might help you good luck!

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

!

Reply

Loading...

Just be happy you're not on Dexamethasone...those side effects are out of control...I was up for 36 hours straight at one point and I swear every pore in my face and scalp (my scalp people) was a pimple...never take Dexamethasone if you can get a different steroid

Reply

Loading...

I was on 200 mg of Prednisone daily, and now I've been weened to 90 mg daily. I have the moon face, acne, and weight gain as well. Make sure to drink as much water as possible, eat low sodium foods, drink a lot of milk, and eat a lot of bananas. Another side effect of Prednisone is depression and mood swings, which I have as well. The depression and mood swings probably make you exaggerate how bad your weight gain, moon face, and acne actually are. I've been on Prednisone for the past about 2 - 3 months and I'll be on them for the next year or so. They are hard to deal with, and they have lots of mental and physical side effects, but if you're like me it was either dealing with the pills or not being here today, so good luck with everything and I hope you get off them soon.

Reply

Loading...